Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching back to truvada/sustiva
Dec 6, 2013

hi first of all thank you for last response. i do have more questions and would greatly appreciate a timely response now that i have switched back to taking sustiva and truvada again. after being on atripla for two months. i used to take truvada at 2pm and sustiva at 10pm. before that switch. now new doc is telling me to take them both together at bedtime. should i resume taking truvada and sustiva at the times that i used to before i was put on atripla. or start taking them together as this doc is now telling me to do. does it matter if i take them separately. at diffrent times daily. as long as i take my daily dose. or will they be more effective if i start taking them together at the same time daily. as now being instructed. please collaborate on this. will switching times cause adherense

Response from Dr. Henry

For most patients timing of truvada dosing vs efavirenz dosing shouldnt make much difference with main feature being how well the efavirenz is tolerated (late evening dose usually fits with relatively empty stomach and sleeping during peak time for brain side effects). For many patients taking drugs once a day improves adherence but there is considerable variabiity and no firm rules=everyone is somewhat unique and no dogmatic firm answer is appropriate for every patient.Bottom line is that in most cases taking truvada and efavirenz at separate times should not be a problem. KH



Previous
Stribild, testosterone cypionate IM,..now hyperprolactinemia and bromocriptine.
Next
PEP- FEVER,chances of HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement